Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The Haar measure on finite quantum groups


Author: A. Van Daele
Journal: Proc. Amer. Math. Soc. 125 (1997), 3489-3500
MSC (1991): Primary 16W30
DOI: https://doi.org/10.1090/S0002-9939-97-04037-9
MathSciNet review: 1415374
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: By a finite quantum group, we will mean in this paper a finite-dimensional Hopf algebra. A left Haar measure on such a quantum group is a linear functional satisfying a certain invariance property. In the theory of Hopf algebras, this is usually called an integral. It is well-known that, for a finite quantum group, there always exists a unique left Haar measure. This result can be found in standard works on Hopf algebras. In this paper we give a direct proof of the existence and uniqueness of the left Haar measure on a finite quantum group. We introduce the notion of a faithful functional and we show that the Haar measure is faithful. We consider the special case where the underlying algebra is a $^{*}$-algebra with a faithful positive linear functional. Then the left and right Haar measures coincide. Finally, we treat an example of a root of unity algebra. It is an example of a finite quantum group where the left and right Haar measures are different. This note does not contain many new results but the treatment of the finite-dimensional case is very concise and instructive.


References [Enhancements On Off] (What's this?)

  • 1. E. Abe, Hopf Algebras, Cambridge University Press, 1977. MR 83a:16010
  • 2. S. Baaj & G. Skandalis, Unitaires Multiplicatifs et dualité pour les Produits Croisés de C$^*$-Algèbres. Ann. Scient. Ec. Norm. Sup., 4ème srie, 26 (1993), 425-488. MR 94e:46127
  • 3. E.G. Effros & Z.-J. Ruan, Discrete Quantum Groups I. The Haar Measure, Int. J. Math. 5 (1994), 681-723. MR 95j:46089
  • 4. T. Koornwinder, Representations of the twisted $SU(2)$ quantum group and some $q$-hypergeometric orthogonal polynomials, Proc. Koninklijke Nederlandse Akademie Wetenschappen, Series A 92 (1989), 97-117. MR 90h:17016
  • 5. S. Sakai, C$^*$-algebras and W$^*$-algebras, Springer Verlag (Berlin), 1971. MR 56:1082
  • 6. M.E. Sweedler, Hopf Algebras, Mathematical Lecture Notes Series, Benjamin (New York), 1969. MR 40:5705
  • 7. A. Van Daele, Dual Pairs of Hopf $^*$-algebras, Lecture notes (second version), Bull. London. Math. Soc. 25 (1993), 209-230. MR 94c:16053
  • 8. A. Van Daele, Discrete Quantum Groups, J. of Algebra 180 (1996), 431-444. MR 97a:16076
  • 9. S.L. Woronowicz, Compact Matrix Pseudogroups, Comm. Math. Physics 111 (1987), 613-665. MR 88m:46079
  • 10. S.L. Woronowicz, Compact quantum groups, Preprint University of Warsaw (1992).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 16W30

Retrieve articles in all journals with MSC (1991): 16W30


Additional Information

A. Van Daele
Affiliation: Department of Mathematics, K.U. Leuven, Celestijnenlaan 200B, B-3001 Heverlee, Belgium
Email: alfons.vandaele@wis.kuleuven.ac.be

DOI: https://doi.org/10.1090/S0002-9939-97-04037-9
Received by editor(s): March 18, 1996
Received by editor(s) in revised form: July 8, 1996
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society